Hail, Alamosa
- When
- June 6, 3:32 PM MST to 3:38 PM MST
- Where
- Alamosa County, 20.22 mi E of Hooper
- Measured
- 0.75 in hail
- Reported by
- Park/Forest Service
- Coordinates
- 37.740, -105.510
Severe thunderstorms produced hail up to the size of quarters across portions of Huerfano and Las Animas Counties.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PUB wrote it up.
Severe thunderstorms produced hail up to the size of quarters across portions of Huerfano and Las Animas Counties.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jun 6, 2:14 PM MST, 1 hour 18 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 314 PM MDT SUN JUN 6 2010 .SHORT TERM... ...SEVERE STORMS POSSIBLE ALONG I-25 THIS EVENING... ...VERY HOT AND DRIER ON MONDAY... AIR MASS OVER MUCH OF THE AREA HAS BECOME VERY UNSTABLE THIS AFTERNOON...ESPECIALLY ALONG AND JUST WEST OF I-25 WHERE LAPS AND SPC ANALYSIS SUGGEST CAPES IN THE 2000-3000 J/KG RANGE. STILL SOME CIN ON THE PLAINS AND LOWER ARKANSAS VALLEY AT 20Z...THOUGH QUICK LOOK OUTSIDE SUGGESTS CAP IS BREAKING ALONG THE EASTERN MOUNTAINS SLOPES AS NUMEROUS TCU HAVE BEGUN TO DEVELOP. FAIRLY STRONG TSRA ALREADY FIRING OVER THE SAN LUIS VALLEY AT 20Z...AND WOULD EXPECT STORMS TO INTENSIFY AS THEY ENCOUNTER MORE UNSTABLE AIR OVER THE EASTERN MOUNTAINS. MAIN LIMITING FACTOR FOR SEVERE STORMS IS RATHER WEAK 0-6KM SHEAR...WITH VALUES ONLY AROUND 30 KNOTS...AS STRONGER UPPER LEVEL WINDS ARE OVER THE NORTHERN HALF OF THE STATE. STILL...GIVEN THE STRONG INSTABILITY...WILL LIKELY SEE AT LEAST A FEW SEVERE STORMS OVER THE EASTERN MOUNTAINS AND I-25 CORRIDOR THROUGH THIS EVENING. AXIS OF DEEP INSTABILITY IS FAIRLY NARROW...WHICH WILL LIMIT THE EASTWARD EXTENT OF STRONG CONVECTION THIS EVENING...ESPECIALLY CLOSE TO THE KS BORDER. STORMS SHOULD END TOWARD MIDNIGHT...WITH GRADUAL CLEARING BY MORNING. ON MONDAY...SLIGHT INCREASE IN WESTERLY FLOW ALOFT IS FORECAST TO MIX TO THE SURFACE BY AFTERNOON...SHOVING DEEPER LOW LEVEL MOISTURE EAST TO THE KS BORDER. GFS DROPS DEWPOINTS INTO THE 20S OVER MUCH OF THE AREA BY 00Z...WHILE NAM IS AROUND 10F HIGHER WITH MAINLY 30S. AS A RESULT...NAM DEVELOPS SOME ISOLATED HIGH BASED...MAINLY DRY TSRA OVER THE AREA IN THE AFTERNOON...WHILE THE GFS IS DRY. KEPT SOME VERY LOW POPS OVER THE MOUNTAINS TO ACCOUNT FOR THE NAM SCENARIO...BUT WENT WITH A DRY FORECAST OVER THE WESTERN VALLEYS AND I-25 CORRIDOR. LEFT SOME LOW POPS ALONG THE KS BORDER...WHERE LOW LEVEL MOISTURE IS SLOW TO MIX OUT...ESPECIALLY FAR SOUTHEAST CORNER. WITH THE INCREASE IN DOWNSLOPE FLOW AND WARMING AT 700 MB...SHOULD BE A VERY HOT DAY...ESPECIALLY OVER THE PLAINS...WHERE READINGS IN THE 95-10F RANGE ARE LIKELY OVER THE PLAINS. COMBINATION OF INCREASING WINDS...LOW RH AND HIGH HAINES WILL INCREASE THE FIRE DANGER OVER MUCH OF THE AREA...THOUGH WIND SPEEDS WILL REMAIN JUST BELOW CRITICAL HIGHLIGHT THRESHOLD. --PETERSEN .LONG TERM... (MONDAY NIGHT THROUGH SUNDAY) COMPLEX FORECAST ACROSS THE EASTERN PLAINS THROUGH MID WEEK WITH MOISTURE AND BOUNDARIES MOVING ACROSS THE AREA OWNING TO POTENTIAL FOR SEVERE THUNDERSTORMS. MONDAY NIGHT-WEDNESDAY NIGHT... SUBTLE DIFFERENCES IN MODELS LEADS TO BIG DIFFERENCES IN SENSIBLE WX AND HAVE FOLLOWED CLOSER TO THE NAM SOLUTION THROUGH THIS PERIOD WITH ITS BETTER HANDLING OF TERRAIN FEATURES. AT ANY RATE...MODERATE WESTERLY FLOW PERSISTS ACROSS THE REGION WITH AN EMBEDDED SHORT WAVE MOVING ACROSS THE NORTHERN TIER OF STATES MONDAY NIGHT ALLOWING FOR BACKDOOR FRONT TO SLIDE ACROSS THE EASTERN PLAINS LATE MONDAY NIGHT AND TUESDAY MORNING. COLD AIR LAGS WELL BEHIND THE FRONT...HOWEVER WILL SEE LOW LEVEL MOISTURE POOLING BEHIND BOUNDARY WITH A STRAY SHOWER NOT OUT OF THE QUESTION OVERNIGHT. WILL ALSO SEE STRATUS DEVELOPING ACROSS THE PLAINS AS THE LOW ATMOSPHERE SATURATES THROUGH EARLY TUESDAY MORNING. SURFACE HIGH PRESSURE CONTINUES TO BUILD ACROSS THE CENTRAL HIGH PLAINS ALLOWING FOR ENHANCED LOW LEVEL UPSLOPE ALONG WITH AMPLE LOW LEVEL MOISTURE WITH DEW PTS IN THE UPPER 40S TO UPPER 50S TO REMAIN IN PLACE ACROSS THE SE PLAINS TUESDAY AFTERNOON. LATEST NAM INDICATING A MINOR PV LOBE CIRCULATING AROUND UPPER HIGH ACROSS NORTHERN NEW MEXICO HELPING TO INITIATE CONVECTION...HOWEVER WILL LIKELY BE A ENHANCED UPSLOPE AND LATE AFTERNOON HEATING OWNING TO ISOLATED TO SCATTERED SHOWERS DEVELOPING ACROSS THE EASTERN MTS. MODEL SOUNDINGS INDICATING CAPES BETWEEN 1500-2500 J/KG ACROSS THE EASTERN PLAINS ALONG WITH BULK SHEARS OF 30-45 KTS...OWNING TO POTENTIAL FOR SEVERE STORMS PRODUCING LARGE HAIL AND DAMAGING WIND GUSTS...ESPECIALLY ACROSS THE EASTERN MTS AND I-25 CORRIDOR INITIALLY. STORMS EXPECTED TO ROLL OUT ACROSS THE FAR EASTERN PLAINS AND HAVE KEPT ISOLATED POPS THROUGH THE OVERNIGHT. ISOLATED TO SCATTERED STRONG TO SEVERE STORMS EXPECTED ACROSS THE PLAINS ONCE AGAIN WEDNESDAY AFTERNOON AND EVENING AS SOUTHERLY LOW LEVEL RETURN FLOW KEEPS LOW LEVEL MOISTURE IN PLACE WITH STORMS DEVELOPING ACROSS THE EASTERN MTS IN THE AFTERNOON SPREADING ACROSS THE FAR SE PLAINS THROUGH THE OVERNIGHT. NOT MUCH CHANGE IN THE FORECAST OUT WEST WITH MAINLY DRY AND HOT CONDITIONS TO PERSIST THROUGH THE PERIOD. THURSDAY-SUNDAY...THE 06 12Z ECMWF HAS NOW COME INTO BETTER AGREEMENT WITH THE GFS...THOUGH BOTH MODELS CONTINUE TO INDICATE RUN TO RUN DIFFERENCES AND HAVE STARTED TO TREND TO A COOLER AND WETTER FORECAST FOR THE WEEKEND. AT ANY RATE...WARM AND DRY SW FLOW AHEAD OF EASTERN PAC SYSTEM DIGGING ACROSS THE WEST COAST THURSDAY WILL ALLOW FOR ANOTHER HOT DAY WITH HIGHS IN THE 90S TO AROUND 100 EXPECTED ACROSS THE EASTERN PLAINS FOR THURSDAY. MODELS NOW DIG AN UNSEASONABLY STRONG UPPER LOW ACROSS THE DESERT SW ON SATURDAY BEFORE SLOWLY LIFTING THE SYSTEM OUT ACROSS THE ROCKIES LATE SUNDAY AND MONDAY. THIS ALLOWS FOR COOL SFC HIGH PRESSURE TO BUILD ACROSS THE EASTERN PLAINS WITH BETTER CHANCES OF WIDESPREAD PRECIP AS SYSTEM MOVES ACROSS THE STATE. LATEST MODELS INDICATING H7 TEMPS DROPPING TO BETWEEN 0C AND 4C ACROSS THE AREA SATURDAY NIGHT AND SUNDAY MORNING...WITH THE POTENTIAL FOR HIGH ELEVATION SNOW. WILL WAIT AND SEE. -MW && .AVIATION...THREAT OF TSRA AT KCOS AND KPUB IN THE 22Z-03Z TIME FRAME...WITH BEST CHANCE FOR STORMS FROM KPUB SOUTHWARD. A SEVERE STORM WITH LARGE HAIL AND STRONG WINDS IS POSSIBLE AT BOTH SITES. AT KALS...MOST CONVECTION HAS REMAINED NORTH OF THE TERMINAL THIS AFTERNOON...THOUGH GUSTY OUTFLOW WINDS ARE A POSSIBILITY THROUGH 00Z. STORMS OVER MOST OF THE AREA SHOULD END BY 06Z. EXPECT LESS IN THE WAY OF TSRA ON MON...AS WINDS BECOME WESTERLY AND PUSH MOISTURE AWAY FROM THE AREA. COULD STILL SEE ONE OR TWO HIGH BASED STORMS OVER THE MOUNTAINS...WITH ERRATIC AND GUSTY WINDS THE MAIN THREAT. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 10/23
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 603 AM MDT SUN JUN 6 2010 COZ058>089-093>099-071215- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 603 AM MDT SUN JUN 6 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON OVER THE MOUNTAINS...MOVING EASTWARD TO THE ADJACENT PLAINS BY LATE AFTERNOON AND EVENING. A FEW STORMS COULD BECOME SEVERE WITH HAIL UP TO GOLF BALL SIZE...AND WIND GUSTS TO 60 MPH. THE THREAT WILL BE HIGHEST ALONG AND EAST OF INTERSTATE 25 FROM 5 TO 9 PM MDT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED THUNDERSTORMS WILL BE POSSIBLE OVER MUCH OF THE AREA MONDAY THROUGH WEDNESDAY...AND MAINLY OVER THE MOUNTAINS ON FRIDAY AND SATURDAY. THE MAIN THREATS WILL BE LIGHTNING AND SMALL HAIL. THERE IS THE POTENTIAL FOR A COUPLE SEVERE STORMS IN COUNTIES NEAR THE KANSAS BORDER...LATE MONDAY AFTERNOON OR EARLY MONDAY EVENING. A FEW SEVERE STORMS WILL ALSO BE POSSIBLE TUESDAY AFTERNOON AND EVENING...FROM THE INTERSTATE 25 CORRIDOR TO THE KANSAS BORDER. IF SEVERE STORMS DEVELOP...THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE AFTER 1 PM MDT. 44/28
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 326 PM MDT SUN JUN 6 2010 COZ081-083-085-086-062200- CANON CITY VICINITY/EASTERN FREMONT COUNTY-COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT- 326 PM MDT SUN JUN 6 2010 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EAST CENTRAL FREMONT COUNTY IN CENTRAL COLORADO SOUTHWESTERN EL PASO COUNTY IN EAST CENTRAL COLORADO NORTHWESTERN PUEBLO COUNTY IN SOUTHEAST COLORADO AT 321 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR CANON CITY...OR 32 MILES SOUTHWEST OF COLORADO SPRINGS...WHICH WAS MOVING TOWARD THE EAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE... PENROSE. PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 351 PM MDT SUN JUN 6 2010 COZ070>073-062215- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-SOUTHERN SAN LUIS VALLEY- 351 PM MDT SUN JUN 6 2010 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTHERN ALAMOSA COUNTY IN SOUTH CENTRAL COLORADO NORTH CENTRAL COSTILLA COUNTY IN SOUTH CENTRAL COLORADO EXTREME WEST CENTRAL HUERFANO COUNTY IN SOUTHEAST COLORADO AT 344 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF MOSCA...OR 10 MILES NORTHEAST OF ALAMOSA...WHICH WAS MOVING TOWARD THE EAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE... SAN LUIS LAKE. BLANCA PEAK. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 359 PM MDT SUN JUN 6 2010 COZ085-086-062230- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- 359 PM MDT SUN JUN 6 2010 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTHERN EL PASO COUNTY IN EAST CENTRAL COLORADO NORTH CENTRAL PUEBLO COUNTY IN SOUTHEAST COLORADO AT 358 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES NORTHWEST OF PINON...OR 20 MILES NORTH OF PUEBLO...WHICH WAS MOVING TOWARD THE EAST AT 30 MPH. THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF SOUTH CENTRAL EL PASO COUNTY AND NORTH CENTRAL PUEBLO COUNTY. PENNY SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 402 PM MDT SUN JUN 6 2010 COZ081-082-085-062230- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PIKES PEAK ABOVE 11000 FT-TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT- 402 PM MDT SUN JUN 6 2010 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL TELLER COUNTY IN CENTRAL COLORADO WEST CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO AT 358 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR FLORISSANT...OR 30 MILES WEST OF COLORADO SPRINGS...WHICH WAS MOVING TOWARD THE EAST AT 30 MPH. LOCATIONS IMPACTED INCLUDE... DIVIDE. WOODLAND PARK. PIKES PEAK. GREEN MOUNTAIN FALLS. CRYSTOLA. CHIPITA PARK. CASCADE. PENNY SIZE HAIL...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 428 PM MDT SUN JUN 6 2010 COZ069>073-079-087-062300- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-SOUTHERN SAN LUIS VALLEY-WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-WET MOUNTAINS BETWEEN 6300 AND 10000 FT- 428 PM MDT SUN JUN 6 2010 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EXTREME SOUTHEASTERN SAGUACHE COUNTY IN CENTRAL COLORADO NORTHEASTERN ALAMOSA COUNTY IN SOUTH CENTRAL COLORADO NORTH CENTRAL COSTILLA COUNTY IN SOUTH CENTRAL COLORADO WEST CENTRAL HUERFANO COUNTY IN SOUTHEAST COLORADO AT 425 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR GREAT SAND DUNES...OR 23 MILES NORTHEAST OF ALAMOSA...WHICH WAS MOVING TOWARD THE EAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE... GREAT SAND DUNES. BLANCA PEAK. RED WING. PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 431 PM MDT SUN JUN 6 2010 COZ081-082-084-085-062300- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT-PIKES PEAK ABOVE 11000 FT-TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT- 431 PM MDT SUN JUN 6 2010 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL TELLER COUNTY IN CENTRAL COLORADO WEST CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO THIS INCLUDES...WEST CENTRAL COLORADO SPRINGS. AT 430 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR DIVIDE...OR 17 MILES WEST OF COLORADO SPRINGS...WHICH WAS MOVING TOWARD THE EAST AT 25 MPH. LOCATIONS IMPACTED INCLUDE... CRYSTOLA. GREEN MOUNTAIN FALLS. PIKES PEAK. CHIPITA PARK. CASCADE. MANITOU SPRINGS. AIR FORCE ACADEMY. WEST CENTRAL COLORADO SPRINGS. PENNY SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
The Pueblo radar (KPUX), 141 km away, was scanning. The volume nearest the first event began at 22:30 UTC.
5 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2010Every state in 2010This day in weather historyWarnings in Colorado, June 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 241064, 241065, 241066, 241067, 241068.